Features of infusion therapy with gastrointestinal bleeding
Background. Ulcers of the stomach and 12-duodenal ulcers, complicated by gastrointestinal bleeding (GIB), become more life threatening, especially in patients with concomitant coronary heart disease (CHD). The composition of infusion therapy can significantly affect the coagulation potential of blood and the prognosis of treatment.
Objective. The aim of this work is to identify the features of the infusion therapy performed in patients with GIB.
Materials and methods. We analyzed the composition of infusion therapy in 457 patients who received intensive therapy for GIB in the period 2015-2019. The study protocol included a general and biochemical blood test, coagulogram, acid base balance, endoscopic and/or X-ray contrast examination of the gastrointestinal tract, ultrasound and, if necessary, CT or MRI of the abdominal organs, ECG, EchoCG.
Results and discussion. Upon admission to the intensive care unit, all patients underwent catheterization of one of the central veins and continuous monitoring of the main indicators: pulse, blood pressure, ECG, pulse oximetry (SpO2), Hb level, coagulogram indicators. The main principles of intensive care were to stop all previously taken anticoagulants and antiplatelet agents, the appointment of H2-blockers – histamine receptors and proton pump inhibitors, Almagel or Maalox for 3-4 days, continuous infusion of nitroglycerin under hemodynamic control, transfusion of a polarizing mixture. The composition of the infusion given to these patients is one of the important factors that can affect the prognosis of treatment. To replenish the circulating blood volume, erythrocyte mass, fresh frozen plasma (FFP) and, if necessary, colloidal solutions under the control of central venous pressure and diuresis were given preference. At the same time, they tried to maintain the Hb level not lower than 8 g/dL, hematocrit 25 %, and FFP was used in large (15-20 ml/kg) doses.
Conclusions. Considering the danger of thrombosis of the coronary arteries of the heart, shunts or stands on these vessels, in patients with GIB and concomitant CHD, the use of hemostatics is inappropriate. Resuming the use of anticoagulants can only be after the bleeding has stopped.
This work is licensed under a Creative Commons Attribution 4.0 International License.